Alert archive / Arizona / Freeze Warnings in 2012

Freeze Warning 4, NWS Tucson, AZ

December 9, 2012Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this freeze warning at Dec 9, 2012, 1:43 PM MST for Pima County, Pinal County, Arizona. It took effect at Dec 11, 2012, 1:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2012, 1:43 PM MST (20:43 UTC)
In effect from
Dec 11, 2012, 1:00 AM MST
Expired
Dec 11, 2012, 8:00 AM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2012-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2012-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2097 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS75 KTWC 092043
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
143 PM MST SUN DEC 9 2012

...FREEZING TEMPERATURES ACROSS SOUTHEAST ARIZONA...

AZZ506-101045-
/O.NEW.KTWC.HZ.W.0002.121211T0800Z-121211T1500Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
143 PM MST SUN DEC 9 2012

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY.

* TEMPERATURES...FREEZING TEMPERATURES TONIGHT THEN LOWS IN THE
  20S TUESDAY MORNING. TEMPERATURES WILL FALL BELOW 28 BY 3 AM
  TUESDAY MORNING AND REMAIN THERE SEVERAL HOURS. LOWEST
  TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 20S IN SOME
  LOCATIONS.

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS
  AS WELL AS DAMAGE OUTDOOR PIPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-504-505-101045-
/O.NEW.KTWC.FZ.W.0004.121211T0800Z-121211T1500Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK
143 PM MST SUN DEC 9 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY.

* TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S
  TUESDAY MORNING WITH THE FIRST WIDESPREAD FREEZING TEMPERATURES
  OF THE SEASON EXPECTED.

* TIMING...SOME LOCATIONS WILL NEAR FREEZING AS EARLY AS 1 AM
  TUESDAY MORNING AND REMAIN AT OR BELOW FREEZING FOR SEVERAL
  HOURS.

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS
  AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

MEYER
5 follow-up statements
531 
WWUS75 KTWC 101035
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
335 AM MST MON DEC 10 2012

AZZ506-102245-
/O.CON.KTWC.HZ.W.0002.121211T0800Z-121211T1500Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
335 AM MST MON DEC 10 2012

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
TUESDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
TUESDAY. 

* TEMPERATURES...EXPECT LOW TEMPERATURES IN THE 20S EARLY TUESDAY
  MORNING. TEMPERATURES WILL FALL BELOW 28 BY 3 AM TUESDAY MORNING
  AND REMAIN THERE SEVERAL HOURS. LOWEST TEMPERATURES WILL BE IN
  THE LOWER AND MIDDLE 20S IN SOME LOCATIONS.

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL UNPROTECTED 
  PLANTS AS WELL AS DAMAGE OUTDOOR PIPES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-504-505-102245-
/O.CON.KTWC.FZ.W.0004.121211T0800Z-121211T1500Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK
335 AM MST MON DEC 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY.

* TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S
  EARLY TUESDAY MORNING WITH THE FIRST WIDESPREAD FREEZING
  TEMPERATURES OF THE SEASON EXPECTED.

* TIMING...SOME LOCATIONS WILL APPROACH FREEZING AS EARLY AS 1 AM
  TUESDAY MORNING AND REMAIN AT OR BELOW FREEZING FOR SEVERAL
  HOURS.

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS 
  AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
249 
WWUS75 KTWC 102113
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST MON DEC 10 2012

AZZ506-110515-
/O.CON.KTWC.HZ.W.0002.121211T0800Z-121211T1500Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
213 PM MST MON DEC 10 2012

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
TUESDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
TUESDAY. 

* TEMPERATURES...EXPECT LOW TEMPERATURES IN THE 20S EARLY 
  TUESDAY MORNING. TEMPERATURES WILL FALL BELOW 28 BY 3 AM 
  TUESDAY MORNING AND REMAIN THERE SEVERAL HOURS. LOWEST 
  TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 20S IN SOME 
  LOCATIONS. 

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL UNPROTECTED 
  PLANTS AS WELL AS DAMAGE OUTDOOR PIPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-504-505-110515-
/O.CON.KTWC.FZ.W.0004.121211T0800Z-121211T1500Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK
213 PM MST MON DEC 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY.

* TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S 
  EARLY TUESDAY MORNING WITH THE FIRST WIDESPREAD FREEZING 
  TEMPERATURES OF THE SEASON EXPECTED. 

* TIMING...SOME LOCATIONS WILL APPROACH FREEZING AS EARLY AS 1 AM
  TUESDAY MORNING AND REMAIN AT OR BELOW FREEZING FOR SEVERAL
  HOURS.

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS 
  AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
811 
WWUS75 KTWC 110343
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
843 PM MST MON DEC 10 2012

AZZ506-111500-
/O.CON.KTWC.HZ.W.0002.121211T0800Z-121211T1500Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
843 PM MST MON DEC 10 2012

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
TUESDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
TUESDAY. 

* TEMPERATURES...EXPECT LOW TEMPERATURES IN THE 20S EARLY 
  TUESDAY MORNING. TEMPERATURES WILL FALL BELOW 28 BY 3 AM 
  TUESDAY MORNING AND REMAIN THERE SEVERAL HOURS. LOWEST 
  TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 20S IN SOME 
  LOCATIONS. 

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL UNPROTECTED 
  PLANTS AS WELL AS DAMAGE OUTDOOR PIPES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-504-505-111500-
/O.CON.KTWC.FZ.W.0004.121211T0800Z-121211T1500Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK
843 PM MST MON DEC 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY.

* TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S 
  EARLY TUESDAY MORNING WITH THE FIRST WIDESPREAD FREEZING 
  TEMPERATURES OF THE SEASON EXPECTED. 

* TIMING...SOME LOCATIONS WILL APPROACH FREEZING AS EARLY AS 1 
  AM TUESDAY MORNING AND REMAIN AT OR BELOW FREEZING FOR SEVERAL 
  HOURS. 

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS 
  AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
507 
WWUS75 KTWC 111045
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
345 AM MST TUE DEC 11 2012

AZZ506-111500-
/O.CON.KTWC.HZ.W.0002.000000T0000Z-121211T1500Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
345 AM MST TUE DEC 11 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* TEMPERATURES...EXPECT LOW TEMPERATURES IN THE 20S EARLY THIS
  MORNING. THE LOWEST TEMPERATURES WILL BE IN THE LOWER AND MIDDLE
  20S IN SOME LOCATIONS.

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL UNPROTECTED 
  PLANTS AS WELL AS DAMAGE OUTDOOR PIPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-504-505-111500-
/O.CON.KTWC.FZ.W.0004.000000T0000Z-121211T1500Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK
345 AM MST TUE DEC 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. 

* TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S
  EARLY THIS MORNING WITH THE FIRST WIDESPREAD FREEZING
  TEMPERATURES OF THE SEASON EXPECTED.

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS 
  AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
085 
WWUS75 KTWC 111502
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
802 AM MST TUE DEC 11 2012

AZZ506-111615-
/O.EXP.KTWC.HZ.W.0002.000000T0000Z-121211T1500Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
802 AM MST TUE DEC 11 2012

...HARD FREEZE WARNING HAS EXPIRED...

THE HARD FREEZE WARNING IS NO LONGER IN EFFECT AS TEMPERATURES
CONTINUED TO WARM ABOVE FREEZING. 

$$

AZZ502-504-505-111615-
/O.EXP.KTWC.FZ.W.0004.000000T0000Z-121211T1500Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK
802 AM MST TUE DEC 11 2012

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT AS TEMPERATURES
CONTINUED TO WARM ABOVE FREEZING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 9, 9:15 AM MST, 4 hours 28 minutes earlier.

Area forecast discussion, Dec 9, 9:15 AM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
915 AM MST SUN DEC 9 2012

.SYNOPSIS...EXPECT STRONG GUSTY WINDS EAST OF TUCSON THIS AFTERNOON
AS A LOW PRESSURE SYSTEM MOVES INTO NEW MEXICO. THERE WILL ALSO BE A
FEW SNOW SHOWERS ACROSS THE WHITE MOUNTAINS MAINLY THIS EVENING.
FREEZING TEMPERATURES TO OCCUR ACROSS MUCH OF THE AREA TONIGHT WITH
A HARD FREEZE FOR MANY VALLEY LOCATIONS TUESDAY MORNING. A STRONGER
STORM SYSTEM WILL BRING A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW TO
THE AREA LATE THURSDAY INTO FRIDAY.

&&

.DISCUSSION...BROAD BASED TROUGH THROUGH MUCH OF THE LOWER 48 WILL
FURTHER DEEPEN INTO THE DESERT SOUTHWEST TODAY AS A STRONG IMPULSE
DIVES INTO NEW MEXICO THIS AFTERNOON. TIGHTER GRADIENT BY THIS
AFTERNOON WITH WINDY CONDITIONS IN SOME EASTER AREAS...BUT EXPECTED
TO REMAIN BELOW WIDESPREAD WIND ADVISORY LEVELS.

COLD FRONT PUSHING THROUGH FROM THE NORTH LATE TODAY AND THIS
EVENING. CLEARING AND COLDER TONIGHT WITH TEMPERATURES BELOW
FREEZING IN MANY LOCATIONS. A HARD FREEZE IN HIGHER EASTERN VALLEY
LOCATIONS. EVALUATING THE NEED FOR A FREEZE WARNING FOR EASTERN PIMA
COUNTY...BUT AT THIS POINT IT IS NOT EXPECTED TO BE QUITE WIDESPREAD
ENOUGH. CLIMATICALLY COLDER VALLEY LOCATIONS INCLUDING
COCHISE...SANTA CRUZ...GRAHAM AND GREENLEE COUNTIES FREEZE SO
FREQUENTLY IN THE WINTER THAT FREEZE WARNINGS ARE NOT ROUTINELY
ISSUED FOR THOSE LOCATIONS AFTER THE FIRST FREEZE.

COLDEST NIGHT OF THE SEASON SO FAR IS EXPECTED TO LEAD TO A
WIDESPREAD FREEZE MONDAY NIGHT AND TUESDAY MORNING INCLUDING TUCSON
METRO AND PROBABLY MANY LOWER DESERT LOCATIONS. A HARD FREEZE
EXPECTED IN MANY LOCATIONS ABOVE 2800 FEET WITH TEMPERATURES IN THE
TEENS AND LOWER 20S IN HIGHER EASTERN VALLEY LOCATIONS.

STRONG SYSTEM DIGGING IN (WITH SOME GENESIS ALL THE WAY FROM THE
GULF OF ALASKA) LATE THURSDAY INTO FRIDAY. A MUCH STRONGER SYSTEM
WITH A MUCH WETTER TRAJECTORY...STARTING TO LOOK LIKE A SIGNIFICANT
VALLEY RAIN AND MOUNTAIN SNOW PRODUCER WITH A HIGH DEGREE OF
CONFIDENCE IN MEDIUM RANGE MODEL RESOLUTIONS.

&&

.AVIATION...SCT-BKN CLOUDS AT OR ABOVE 20K FT AGL THIS MORNING THEN
FEW-BKN CLOUDS AT 6-10 KT AGL THIS AFTERNOON AND INTO THIS EVENING.
MOSTLY CLEAR SKIES AREA WIDE BY EARLY MONDAY MORNING OR 10/12Z.
SURFACE WIND MOSTLY LESS THAN 10 KTS THRU MID MORNING. SURFACE WIND
EAST OF KTUS THIS AFTERNOON INTO EARLY THIS EVENING WLY/NWLY 10-25
KTS WITH GUSTS TO 40 KTS. SURFACE WIND DIMINISHING TO LESS THAN 10
KTS LATE TONIGHT. KTUS VICINITY WWD...SURFACE WIND WLY/NWLY 8-15
KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING EAST OF THE AREA WILL
BRING STRONG AND GUSTY WINDS THIS AFTERNOON ACROSS GREENLEE AND
GRAHAM COUNTIES...AND BREEZY CONDITIONS IN COCHISE COUNTY. THE
STRONGEST WINDS ARE EXPECTED ACROSS THE GILA RIVER VALLEY. MINIMUM
RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST TO REMAIN ABOVE 15
PERCENT. THUS...CRITICAL FIRE WEATHER CONDITIONS WILL NOT BE MET.
THIS SYSTEM WILL ALSO BRING A FEW SHOWERS TO THE WHITE MOUNTAINS
MAINLY THIS EVENING.

THEREAFTER...DRY CONDITIONS WILL OCCUR AREA WIDE MONDAY THROUGH
WEDNESDAY NIGHT ALONG WITH LIGHT WINDS. A STRONGER LOW PRESSURE
SYSTEM WILL THEN BRING GUSTY WINDS THURSDAY FOLLOWED BY A CHANCE OF
VALLEY RAIN AND MOUNTAIN SNOW SHOWERS PARTICULARLY THURSDAY NIGHT
INTO FRIDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER
Hazardous weather outlook, Dec 9, 5:10 AM MST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
510 AM MST SUN DEC 9 2012

AZZ501>515-101200-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
510 AM MST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS
THE HIGH TERRAIN THIS AFTERNOON. SUSTAINED WIND SPEEDS IN THE GILA
RIVER VALLEY THIS AFTERNOON MAY APPROACH LOWER ELEVATION ADVISORY
CRITERIA OF 30 MPH...AND GUSTS IN THE 40 TO 45 MPH RANGE MAY OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLDER AIR WILL SETTLE INTO THE VALLEYS BY MONDAY MORNING WITH THE
COLDEST TEMPERATURES OF THE SEASON EXPECTED TO OCCUR MONDAY NIGHT
INTO EARLY TUESDAY MORNING. FREEZING TEMPERATURES ARE FORECAST
FOR MANY LOCATIONS EARLY MONDAY MORNING FOLLOWED BY A WIDESPREAD
FREEZE ACROSS MANY LOWER DESERT LOCALES EARLY TUESDAY MORNING.
VALLEY LOCATIONS IN COCHISE...SANTA CRUZ...GRAHAM AND GREENLEE
COUNTIES WILL LIKELY HAVE TEMPERATURES WELL BELOW HARD FREEZE
LEVELS FOR SEVERAL HOURS LATE MONDAY NIGHT INTO EARLY TUESDAY
MORNING.

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING GUSTY WINDS
THURSDAY FOLLOWED BY COLDER TEMPERATURES AND AN INCREASING CHANCE
OF VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT AND FRIDAY. STILL
TOO SOON TO DETERMINE DETAILS SUCH AS SNOW LEVELS OR VALLEY RAIN
AND MOUNTAIN SNOW AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 1:43 PM MSTHard Freeze WarningTWCPinal42 hr

Nearby

Freeze Warnings in Arizona, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.